It is currently Wed Aug 23, 2017 7:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Decreased too fast?
PostPosted: Wed Feb 26, 2014 6:16 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jun 26, 2013 8:54 pm
Posts: 7
HI. I def need some help. I have been on sub for 3 plus years now and have been at 24mg for majority of it. I came down to 16 mg about 3 months ago and wanted to come down more but every time I get to that 4th day I go back to the 2 a day cause I feel uncomfortable. Now I've asked a family member for help and they cut me to 4mg a day. It's horrible! I honestly would rather stay on my whole life than feel like this. I need some encouragement.


Top
 Profile  
 
 Post subject: Re: Decreased too fast?
PostPosted: Wed Feb 26, 2014 6:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Hi babyrob,

So you went straight from 16mgs to 4mgs? No wonder you feel horrible. You really need to slow it down a bit. The biggest problem with tapering is when people get ahead of themselves, cut their dose too much, feel like crap, then go back up. Then you feel guilty and like a failure. You need to set reasonable goals. Think of it in terms of dieting. The most drastic diets always end in failure, it's a set up. You have to take one step at a time. If you do the taper right, it's not that bad.

It's different for everyone, but try and get stable at 12mgs. Then go down to 10mgs.. etc. You may notice a slight difference in how you feel going down in small increments, but the symptoms are psychological. Your head is making it much worse. Once you push past the first dose decrease and realize that you can (and will) feel better on a smaller dose, you get more confidence and ultimately feel better. You have to do it reasonably, though.

Once you get to 4mgs, you should go down even slower. Start with .50mg decreases and then drop to .25.. Cutting your strips ahead of time really helps. You'll get a groove going.

Good luck.


Top
 Profile  
 
 Post subject: Re: Decreased too fast?
PostPosted: Wed Feb 26, 2014 7:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hey babyrob,

Spot-on advice and suggestions from Tinydancer. You just took a rather large dose reduction and your system is fighting hard to recover from it. Do as Tiny suggests and take smaller reductions.

I would just add to take between 3-7 days or so between each of the dose reductions. After you reduce, your system need time to accept the new dose. Once stable after a few days then it's ok to reduce again. If you follow Tiny's guide, and take your time, you should have a much easier time with it.

When I got down to under 2mg, I myself reduced by .25mg increments each time. I went from 1.75mg to 1.50mg, then 1.25mg and so on. Try to get down to at least .25mg per day as was suggested and it will make the difference! Best wishes to you! Please keep us updated. :D

Karen


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Decreased too fast?
PostPosted: Thu Feb 27, 2014 11:11 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Wed Jan 22, 2014 4:07 pm
Posts: 155
I don't have any more advice to give as you have already been given some of the best advice one could get from Tiny and Brown.

I did want to add in my support for what you are trying to do. It's not an easy thing to do, no matter what anyone else may tell you. Listen to your body. The worst thing you could do is go too fast and put yourself at risk to relapse just to "feel better".

Just know you have our support should you need it. Please post back with your progress and any concerns you have an I am sure someone will be able to help you or give some support to you when needed.

I guess one thing I'll add (although it's still nothing new) is maybe some perspective. Suboxone is a VERY potent opiate. You may be only trying to give up one strip, but that strip has A LOT of medicine in it. By dropping so fast, you really are throwing your body out of a gentle slide into an all out free fall. Take it slow, take it a week at a time. Listen to your body. It is better for you to stay on Suboxone than for you to taper rapidly then relapse because of the WDs.

Much love and luck to your brother,

Reprieve

_________________
" Each relapse starts with one thought— maybe, just maybe, this time will be different… that little thought has killed thousands and thousands of opiate addicts over the years."
- Dr Jeffery Junig (Subox Doc)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group